Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Albuquerque, NM

March 25, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 25, 2016, 6:21 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 25, 2016, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 6:21 AM MDT (12:21 UTC)
In effect from
Mar 25, 2016, 12:00 PM MDT
Expired
Mar 25, 2016, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

118 
WWUS85 KABQ 251221
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 AM MDT FRI MAR 25 2016

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING FOR ALL OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO
STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AND EVENING
FOR THE NORTHWEST HIGHLANDS...THE MIDDLE RIO GRANDE
VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE WEST
CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.AN UPPER TROUGH WILL SAG INTO SOUTHERN COLORADO FRIDAY...WITH
SURFACE LOW PRESSURE DEVELOPING OVER THE TEXAS PANHANDLE. THIS
WILL INCREASE WINDS ACROSS NORTHERN AND CENTRAL NEW MEXICO. GUSTY
WEST TO NORTHWEST WINDS WILL BE COMBINED WITH HIGH HAINES...AND
SUB 10 PERCENT MINIMUM HUMIDITIES TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING. A SECOND
TROUGH WILL BRING STRONG WINDS TO MAINLY SOUTHERN AREAS SATURDAY.

NMZ107-260100-
/O.UPG.KABQ.FW.A.0014.160325T1800Z-160326T0100Z/
/O.NEW.KABQ.FW.W.0010.160325T1800Z-160326T0100Z/
/O.NEW.KABQ.FW.A.0015.160326T2000Z-160327T0200Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
621 AM MDT FRI MAR 25 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY
SATURDAY EVENING.  

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  ANY SIGNIFICANT SNOWPACK. CRITICAL CONDITIONS TO DEVELOP AROUND
  MIDDAY TODAY AND PERSIST THROUGH EARLY THIS EVENING BEFORE
  DIMINISHING. CRITICAL CONDITIONS TO DEVELOP AGAIN SATURDAY
  AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY EVENING.

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO
  AROUND 40 TO 45 MPH FRIDAY AND SATURDAY.

* RELATIVE HUMIDITY...RANGING FROM 8 TO 13 PERCENT TODAY 10 TO 18
  PERCENT SATURDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-104-108-260100-
/O.UPG.KABQ.FW.A.0014.160325T1800Z-160326T0100Z/
/O.NEW.KABQ.FW.W.0010.160325T1800Z-160326T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
621 AM MDT FRI MAR 25 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST PLAINS...AND
  THE EAST CENTRAL PLAINS. CRITICAL CONDITIONS TO DEVELOP AROUND
  MIDDAY TODAY AND PERSIST THROUGH EARLY THIS EVENING BEFORE
  DIMINISHING.

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH.

* RELATIVE HUMIDITY...RANGING FROM 8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-106-109-260100-
/O.NEW.KABQ.FW.A.0015.160326T2000Z-160327T0200Z/
NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
WEST CENTRAL HIGHLANDS-
621 AM MDT FRI MAR 25 2016

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* AREA AND TIMING...THE NORTHWEST HIGHLANDS...MIDDLE RIO GRANDE
  VALLEY AND WEST CENTRAL HIGHLANDS. 

* 20 FOOT WINDS...WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO
  40 MPH. 

* RELATIVE HUMIDITY...7 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

40
1 follow-up statement
744 
WWUS85 KABQ 260049
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
649 PM MDT FRI MAR 25 2016

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON THROUGH EARLY
EVENING FOR THE WEST CENTRAL AND NORTHWEST HIGHLANDS...THE MIDDLE
RIO GRANDE VALLEY...AND THE SANDIA/MANZANO AND GALLINAS MOUNTAINS
AND DUE TO STRONG WINDS AND LOW HUMIDITY...

.ANOTHER UPPER TROUGH WILL SAG INTO SOUTHERN COLORADO
SATURDAY. THIS WILL STEER THE JET STREAM OVER CENTRAL AND
SOUTHERN PORTIONS OF THE FORECAST AREA AND INDUCE STRONG SURFACE
WINDS. GUSTY WEST TO NORTHWEST WINDS WILL BE COMBINED WITH HIGH
HAINES...AND CRITICALLY LOW MINIMUM HUMIDITIES.

NMZ107-261400-
/O.EXP.KABQ.FW.W.0010.000000T0000Z-160326T0100Z/
/O.CON.KABQ.FW.A.0015.160326T2000Z-160327T0200Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
649 PM MDT FRI MAR 25 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  SIGNIFICANT SNOWPACK. CRITICAL CONDITIONS TO DEVELOP AGAIN
  SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY EVENING.

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO
  AROUND 40 TO 45 MPH SATURDAY.

* RELATIVE HUMIDITY...RANGING FROM 8 TO 18 PERCENT SATURDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-104-108-260200-
/O.EXP.KABQ.FW.W.0010.000000T0000Z-160326T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
649 PM MDT FRI MAR 25 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

SOME LOCALLY CRITICAL FIRE WEATHER CONDITIONS MAY PERSIST FOR
ANOTHER HOUR OR TWO ALONG AND EAST OF A LINE FROM CONCHAS TO FORT
SUMNER. HOWEVER...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
NO LONGER EXPECTED. SO...THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE.

$$

NMZ105-106-109-261400-
/O.CON.KABQ.FW.A.0015.160326T2000Z-160327T0200Z/
NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
WEST CENTRAL HIGHLANDS-
649 PM MDT FRI MAR 25 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* AREA AND TIMING...THE NORTHWEST HIGHLANDS...MIDDLE RIO GRANDE 
  VALLEY AND WEST CENTRAL HIGHLANDS. 

* 20 FOOT WINDS...WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS
  AROUND 40 MPH.

* RELATIVE HUMIDITY...7 TO 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 25, 5:44 AM MDT, 37 minutes earlier.

Area forecast discussion, Mar 25, 5:44 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT FRI MAR 25 2016

.AVIATION...
12Z TAF CYCLE
W AND NW WIND GUSTS IN THE 25 TO 40 KT RANGE WILL BE COMMON FROM
MID DAY TODAY UNTIL SUNSET AS AN UPPER LEVEL TROUGH PASSING N OF
NM. AN EXCEPTION WILL BE AROUND THE NE...AND THE FAR W AND S
FRINGES OF THE FORECAST AREA...WHERE WIND SPEEDS WILL BE LIGHTER
BUT STILL GUSTY. A COLD FRONT WILL DROP SOUTHWARD INTO NORTHERN
AREAS WITH A WIND SHIFT TO THE N AND NE LATE IN THE DAY...WITH
ADDITIONAL SOUTHWARD PROGRESS DURING THE NIGHT. VFR CONDITIONS
EXPECTED AT ALL TAF SITES. LOW CLOUDS AROUND 020 WILL BE POSSIBLE
IN THE NE LATER TONIGHT...POSSIBLY AT TCC. CONFIDENCE NOT HIGH
ENOUGH YET TO PUT IN A LOW CIG AT TCC...BUT HINT AT IT WITH
SCT020 STARTING AT 08Z.

&&

.PREV DISCUSSION...325 AM MDT FRI MAR 25 2016...
.SYNOPSIS...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR MUCH OF EASTERN
NEW MEXICO TODAY DUE TO STRONG WESTERLY WINDS AND LOW HUMIDITY. A
FEW SHOWERS AND PERHAPS A THUNDERSTORM IS POSSIBLE NEAR THE
COLORADO BORDER LATE THIS AFTERNOON. SATURDAY WILL BE ACTIVE WITH
THE POTENTIAL FOR ACCUMULATING SNOW AND BLOWING SNOW ACROSS
NORTHEAST NEW MEXICO...AND CRITICAL FIRE WEATHER CONDITIONS ACROSS
WEST AND SOUTH CENTRAL NEW MEXICO. QUIETER CONDITIONS ARE EXPECTED
FOR SUNDAY...THEN THE WIND MACHINE WILL START TO CRANK UP ON
MONDAY AND WILL BE AT FULL POWER BY TUESDAY. MORE CRITICAL FIRE
WEATHER CONDITIONS ARE LIKELY.

&&

.DISCUSSION...
WARMER TEMPERATURES EXPECTED TODAY...ESPECIALLY ACROSS THE EAST.
WINDS WILL PICK UP AGAIN AS WELL...WITH BREEZY TO WINDY CONDITIONS
EXPECTED AREAWIDE BY AFTERNOON.  KCQC MAY TOUCH WIND ADVISORY FOR AN
HOUR OR TWO THIS AFTERNOON...BUT WILL NOT ISSUE AN ADVISORY GIVEN
SMALL AREAL COVERAGE AND DURATION. LATE THIS AFTERNOON...A BACK
DOOR FRONT WILL DROP INTO THE NORTHEAST AS WEAK PERTURBATIONS
ALOFT CROSS NORTHERN NM. THIS WILL RESULT IN A FEW SHOWERS NEAR
THE COLORADO BORDER LATE THIS AFTN AND EVE. ALSO ADDED ISOLATED
THUNDER TO THE GRIDS IN THESE AREAS THIS AFTERNOON AS LIFTED
INDICES DROP TO -1C WITH VERY STRONG LAPSE RATES. CERTAINLY COULD
SEE SOME ERRATIC AND GUSTY WINDS GIVEN THE EXISTING LOW SFC
DEWPOINTS. THE AFOREMENTIONED FRONT WILL SLIDE DOWN THE PLAINS
TONIGHT WHICH MAY COOL TEMPS A FEW DEGREES FROM THIS MORNINGS
READINGS. HOWEVER...THE STRONGER FRONT IS STILL SET TO ARRIVE ON
SATURDAY.

SATURDAY LOOKS TO BE QUITE ACTIVE ACROSS NM AS A SHORTWAVE TROUGH
DROPS INTO NORTHERN NM AND SLIDES EASTWARD THROUGHOUT THE AFTERNOON
AND EVENING. WINDS WILL PICK UP AREAWIDE...FIRST ACROSS WESTERN AND
CENTRAL NM WITH STRONG NORTHWEST WINDS...THEN BEHIND A STRONG BACK
DOOR COLD FRONT ACROSS NORTHEAST NM. WHILE IT WILL REMAIN DRY ACROSS
MUCH OF WESTERN AND SOUTH CENTRAL AREAS...MOISTURE WILL MOVE INTO NE
NM WITH THE SYSTEM AND BACK DOOR FRONT. STRONG FRONTOGENESIS AND
NORTHERLY UPSLOPE FLOW ONTO THE RATON RIDGE...MAY RESULT IN SOME
MODERATE TO HEAVY PRECIPITATION ACROSS FAR NORTHEAST NM. 700MB TEMPS
WILL DROP SUBSTANTIALLY...PLENTY COLD ENOUGH FOR SNOW. AREAS NEAR
AND JUST EAST OF RATON PASS COULD SEE QUITE A BIT OF SNOW AND
BLOWING SNOW...BUT CONFIDENCE IS LESS FOR AREAS FURTHER SOUTH. WILL
KEEP WINTER STORM WATCH AS IS FOR NOW.  MODELS STILL DO NOT DEPICT
MUCH EASTERLY UPSLOPE FLOW TO WARRANT INCLUDING THE EAST SLOPES OF
THE SANGRES IN THE WATCH. ADDITIONALLY...THOUGH AREAS SOUTH OF I-40
ARE NOT LIKELY TO SEE MUCH IN THE WAY OF SNOW...GUSTY WINDS SHOULD
STILL ARRIVE AS THE FRONT PLOWS THROUGH LATE SATURDAY EVENING.

MUCH QUIETER CONDITIONS ARE EXPECTED ON SUNDAY WITH WEAK RIDGING
MOVING OVERHEAD. UNDERCUT MAX TEMPS ACROSS THE RATON RIDGE WITH
ANTICIPATION OF SNOW ON THE GROUND.  BY MONDAY...TEMPERATURES WILL
WARM BACK ABOVE NORMAL ALL AREAS WITH THE UPPER LEVEL PATTERN
TRANSITIONING TO SOUTHWEST FLOW ALOFT. BREEZY TO WINDY CONDITIONS
ARE EXPECTED BY THE AFTERNOON...THOUGH COULD NOT RULE OUT A STRAY
SHOWER ACROSS NORTHWEST NM.  TUESDAY STILL LOOKS LIKE THE WINDIEST
OF THE NEXT SEVERAL AS THE NEXT LARGE STORM SYSTEM SHIFTS INTO UTAH.
700 MB WINDS OF 50KT EXIST TUESDAY AFTERNOON AND EVENING...AND THE
POTENTIAL FOR HIGH CLOUDS MOVING INTO EASTERN NM MAY BE THE ONLY
THING KEEPING US FROM MIXING THAT HIGH. REGARDLESS...A 993MB SURFACE
LOW ACROSS SE CO WILL STILL RESULT IN A VERY WINDY DAY WITH WIND
ADVISORIES LIKELY NEEDED AT THE LEAST.

MODELS CONTINUE TO STRUGGLE A BIT WITH HOW THE PATTERN WILL EVOLVE
MID TO LATE WEEK.  LOOKS LIKE WED MAY BE BREEZY TO WINDY...THOUGH A
FEW SHOWERS MAY DEVELOP ACROSS THE NORTHWEST. THEN A SYSTEM MOVING
ACROSS LATE WEEK MAY BRING SOME MORE SHOWERS TO THE AREA...BUT THEY
LOOK TO BE LIGHT AND SPOTTY AT BEST ATTM.

34

&&

.FIRE WEATHER...
...AREAS OF CRITICAL FIRE WEATHER EXPECTED FRIDAY AND SATURDAY WITH
ADDITIONAL CRITICAL AREAS LIKELY MONDAY THROUGH WEDNESDAY OF NEXT
WEEK...

ACTIVE FIRE WEATHER PATTERN WITH SPRING WINDS IN FULL GEAR MUCH OF
THE TIME THROUGH THE MIDDLE OF NEXT WEEK. ONLY SUNDAY AND LATE NEXT
WEEK LOOK LIKE THEY WILL ESCAPE CRITICAL FIRE WEATHER CONDITIONS.

A WEAK DISTURBANCE ALOFT WILL SLIDE SOUTHEAST TOWARD THE NM AND CO
BORDER TODAY...PRODUCING STRONGER WINDS ALOFT WHILE A SURFACE LOW
DEEPENS OVER NORTHEAST NM. DEEP MIXING WILL ENSUE AS TEMPERATURES
REBOUND TOWARD NORMAL. ALL THESE INGREDIENTS WILL YIELD BREEZY TO
WINDY CONDITIONS OVER A LARGE SWATH OF THE FORECAST AREA THIS
AFTERNOON. WE WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING TODAY FOR OUR FOUR EASTERN ZONES.

SOME CRITICAL CONDITIONS WILL BE MET FOR A COUPLE HOURS FROM THE
MIDDLE RIO GRANDE VALLEY NORTHWESTWARD TO SAN JUAN COUNTY...BUT
HAINES INDICES ARE PROGGED TO BE LOWER IN THE 3 TO 4 RANGE. HIGH
TEMPERATURES WILL ALSO BE NEAR TO A LITTLE BELOW NORMAL. FAIR TO
GOOD RH RECOVERIES TONIGHT EXCEPT EXCELLENT IN THE NORTHEAST AS A
BACK DOOR COLD FRONT SLIPS INTO THIS AREA.

A STRONGER DISTURBANCE WILL QUICKLY FOLLOW SATURDAY ALONG WITH
ANOTHER MORE POTENT BACK DOOR FRONT. GUSTY NORTH WINDS WILL FOLLOW
THE FRONT ACROSS THE EASTERN PLAINS DURING THE DAY. ELSEWHERE IT
WILL BE BREEZY TO WINDY WITH WEST TO NORTHWEST WINDS. SOME MIXED
SIGNALS ON THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS
SATURDAY. RH AND WINDS WILL MEET THE CRITERIA OVER ZONES 5...6...7
AND 9. HAINES VALUES THOUGH WILL BE MOSTLY LOW TO MODERATE WHILE
HIGH TEMPERATURES STRUGGLE TO REMAIN CLOSE TO NORMAL. WE HAVE JUST
ENOUGH CONFIDENCE TO GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR
THESE FOUR ZONES FROM EARLY SATURDAY AFTERNOON INTO THE EARLY
EVENING. MEANWHILE WINTRY PRECIPITATION RETURNS TO NM WITH LIGHT TO
MODERATE SNOW ACCUMULATIONS OVER THE NORTHERN MOUNTAINS AND
NORTHEAST. IT WILL BE COOLER WITH BELOW NORMAL HIGHS OVER NORTHERN
AND CENTRAL AREAS OF THE FORECAST AREAS...ESPECIALLY IN THE
NORTHEAST.

THE WEATHER RETURNS TO A WINDIER AND MILDER PATTERN NEXT MONDAY INTO
TUESDAY AS A DEEP TROUGH OVER THE PACIFIC NORTHWEST DEEPENS INTO A
CLOSED LOW OVER UTAH BY TUESDAY. CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY OVER THE EAST ON MONDAY AND TUESDAY...JOINED BY THE
MIDDLE RIO GRANDE VALLEY TUESDAY. LIGHT PRECIPITATION OVER THE
NORTHERN MOUNTAINS TUESDAY WILL SPREAD TO THE WESTERN HIGH TERRAIN
WEDNESDAY. MODELS DIFFER ON THE TRACK OF THE STORM WEDNESDAY WITH
THE GFS AND CANADIAN EJECTING THE LOW NORTHEAST...WHILE THE ECMWF
KEEPS IT PARKED OVER UT. THE LONG RANGE MODELS DO AGREE THAT SOME
HANG BACK ENERGY DEVELOPS ANOTHER TROUGH OVER CA AND AZ THURSDAY
WHICH CROSSES NM THURSDAY NIGHT INTO FRIDAY. A SURFACE COLD FRONT
WILL BRING A DOSE OF CHILLY AIR TO THE FORECAST AREA FOR THE END OF
THE WEEK ALONG WITH A DECENT SHOT AT SOME PRECIPITATION THAT WILL
FAVOR THE NORTHERN MOUNTAINS.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... NMZ105>107-109.

RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES... NMZ103-104-107-108.

WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR THE FOLLOWING ZONES... NMZ513-527-528-530.

&&
Hazardous weather outlook, Mar 25, 4:00 AM MDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 AM MDT FRI MAR 25 2016

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
400 AM MDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT BETWEEN NOON AND 7 PM FOR THE
EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON SATURDAY...
THOUGH THIS TIME ACROSS THE WEST CENTRAL HIGHLANDS...LOWER RIO
GRANDE VALLEY AND PORTIONS OF THE SANDIA...MANZANO AND GALLINAS
MOUNTAINS.

MEANWHILE...SNOW AND BLOWING SNOW WILL RETURN TO NORTHEAST NEW
MEXICO SATURDAY AND SATURDAY NIGHT. SIGNIFICANT SNOW
ACCUMULATIONS WILL BE POSSIBLE ALONG THE COLORADO BORDER
ESPECIALLY NEAR AND JUST EAST OF RATON PASS. SNOWFLAKES WILL BE
POSSIBLE AS FAR SOUTH AS INTERSTATE 40 NEAR THE TEXAS
BORDER...THOUGH ACCUMULATIONS WILL NOT BE SIGNIFICANT.

CRITICAL FIRE WEATHER CONDITIONS LOOK TO RETURN FOR PORTIONS OF
THE AREA MONDAY...TUESDAY AND WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:21 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more24 hr
Mar 25, 3:27 PM MDTWinter Storm WarningABQ31 hr
Mar 25, 3:27 PM MDTWinter Weather AdvisoryABQ31 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.